PDA

View Full Version : (opioids) does drinking massive amounts of water affect withdrawal time?



Local808OPANA
27-01-2012, 02:15
I was wondering if putting as much water as u can through your body while in withdrawal worth it. if i went through withdrawal drinking regular amounts of water the first time and the second time im in withdrawal i drink three times as much water will my second withdrawal time be shorter? i know ppl say the more water the better because its easy to get dehydrated but i want to know how much it affects dope sick time because i find chugging as much water as possible unpleasent but will gladly chug it if it means shorter dope sick times. what are yall experience on thos subject?

Kenny7822
27-01-2012, 03:29
I doubt it will shorten your withdrawal time. It is good to stay hydrated though and wouldn't hurt to drink a little extra water but I wouldn't go chugging a whole gallon expecting it to get rid of your withdrawal.

Znegative
27-01-2012, 05:15
Yeah, I have nothing to really add to what kenny7822 said other than it is important to stay hydrated. It is very rare for people to die from opiate withdrawal, but when they do it is usually do to dehydration. Aside from that, IMO drinking a lot of water does tend to make you feel better in general, and while it probably won't shorten your withdrawals, it certainly won't hurt.

Oxide
27-01-2012, 06:18
It won't shorten the withdrawal duration or anything like that, but it is damn important to stay hydrated during withdrawal, as mentioned.

Of course don't forget that too much of anything can be bad, including water.

DustnRoses
27-01-2012, 09:24
I know the hope is that by drinking a lot of water, you will flush out the toxins faster, and thus finish your withdrawal quicker, and honestly, it probably does, but on a very, very small level...like it might speed up the process by a matter of hours, but I wouldn't expect anything more than that...
And although WD is obviously very physically painful, anything you can do to convince yourself you're feeling better is worth it IMO. That's why I make a point to quit smoking, quit drinking soda, FORCE myself to run 1,2,3 miles a day and lift weights, take all the vitamins I can think of (i.e. valerian, 5-htp, l-tyrosine, etc.).How much it really helps, I don't know, but I KNOW it does, and I do this every time I am going through WD's, which, unfortunately, is way too often...:\

Starshowers
27-01-2012, 13:31
I know the hope is that by drinking a lot of water, you will flush out the toxins faster, and thus finish your withdrawal quicker, and honestly, it probably does, but on a very, very small level...like it might speed up the process by a matter of hours, but I wouldn't expect anything more than that...


Toxins do not cause and have nothing to do with withdrawal.

Also, opiates are non-toxic.

DustnRoses
27-01-2012, 18:06
Oops, yeah you're right, didn't mean toxins, meant metabolites, remnants, whatever you wanna call it.

crimsonjunk
27-01-2012, 21:03
^^^^
thats still not correct. Withdrawl is caused because opiates mimic natural endorphines causing your body to produce less of them in an attempt to maintain homeostasis. Thus withdrawl is basically caused by a lack of endorphins. At least I think that is right. maybe someone with a science background can step in and explain it better.

DustnRoses
28-01-2012, 02:49
Haha ok, whatever dude. Withdrawal is obviously a complicated chemical process, but obviously the opiates in your system are there no more, and that's what causes it.

Kenny7822
28-01-2012, 03:46
The metabolites being gone is what starts the withdrawal so flushing them out faster would not help.

DustnRoses
28-01-2012, 04:13
well, withdrawal doesn't start when your system is out of opiates, it starts before that. When your receptors are completely clean, I think that's around the time the WD peaks.

DexterMeth
28-01-2012, 04:34
Word to the wise, dehydration can increase the risk of seizures, and opioid already does this.

Electrolyte intake is even more important. Consume gatoraid, electrolyte powder mix, a salt pill, or something to this degree, with your water.

easy as
28-01-2012, 07:46
^^^^
thats still not correct. Withdrawl is caused because opiates mimic natural endorphines causing your body to produce less of them in an attempt to maintain homeostasis. Thus withdrawl is basically caused by a lack of endorphins. At least I think that is right. maybe someone with a science background can step in and explain it better.

You are correct. However, not only endorphines but a lack of and overabundance of other chemicals. As everyone mentioned, water will help as will an enema , however not for the reasons you are hoping for. IT will not flush out what is lacking it will only help ease the pain by creating a more fluid balance in your body.

guitarguerilla
28-01-2012, 17:34
I've found that by cutting out caffiene and drinking lots of water def seem to help, but like they said it could just be in my head.

Oxide
28-01-2012, 18:17
Stay hydrated during withdrawal is still extremely important. It won't speed up the process, but it is certainly necessary.

I'll go ahead and close this now since it was answered.